MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 395.921
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the tibial fracture with the seldrill and sleeve.During the seldrill insertion through the sleeve, the seldrill stuck to the sleeve.The surgery was completed.No further information is available.Concomitant devices reported: seldrill-schanzscr ø5 l175/60 ti (part number 494.785s, lot 7l19305, quantity 1).This report involves one (1) 6.0mm/5.0mm threaded drill sleeve-short.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: concomitant device reported.H3, h4, h6: device history lot: part: 395.921, lot: 4l95227, manufacturing site: hägendorf, release to warehouse date: 21.Jun.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: it was reported that the patient underwent the open reduction internal fixation surgery for the tibial fracture with the seldrill-schanzscr ø5 l175/60 ti and drillsl 6/5 short in question.During the seldrill-schanzscr ø5 l175/60 ti insertion through the drillsl 6/5 short, the seldrill-schanzscr ø5 l175/60 ti stuck to the drill sl 6/5 short.The surgery was completed.No further information is available.The blocked together products were returned to customer quality for evaluation.We have conducted visual inspection, dismantling test and measurement examination of the returned devices.Visual analysis of the returned sample determined that the drillsl 6/5 short is in a used but good condition.Additionally, we were able to separate the blocked parts.Furthermore, it is visible what has resulted this issue, as in the through hole foreign substance is visible, which has favored that those parts get stuck.The part has passed dimensional inspection.Furthermore, an intended use is not given any more, based on the foreign substance.After separation it is visible what has resulted this issue, as in the through hole foreign substance is visible, which has favored that those parts get stuck.Drawings and revisions are in accordance to dhr of production lot.All relevant features are defined on the used drawing revisions of dhr of production lot.As part of our quality process all devices are manufactured, inspected, and released to approved specifications.Moreover, a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/5.0MM THREADED DRILL SLEEVE-SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11250897
Report Number8030965-2021-00717
Device Sequence Number11454780
Product Code LXH
UDI-Device Identifier07611819739055
UDI-Public(01)07611819739055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.921
Device Lot Number4L95227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 6/5 SHORT.; SELDRILL-SCHANZSCR Ø5 L175/60 TI.; SELDRILL-SCHANZSCR Ø5 L175/60 TI.